Lymecycline (Tetralysal 300Mg)antibiotics adult acne
Posted 09 December 2011 - 07:20 AM
Just wondered if anyone else has been on this drug/are on it, and if its helped? She said it takes a while for it to kick in.
Also happy its just one tablet once a day with this drug, last ones I was on were one tablet 3 times a day on a empty stomach.
Posted 09 December 2011 - 08:09 AM
Posted 09 December 2011 - 08:23 AM
Thats a real shame your doctor won't refer you, surely there are other drugs/treatments a dermatologist could offer for acne other than cystic. x
Posted 09 December 2011 - 09:32 AM
Posted 09 December 2011 - 12:50 PM
I never really got to grips with what the doctors were telling me about dermatologists to be honest. All the doctors at the surgery I go to were all singing the same tune about how the dermatologists in Sheffield will only see people if their acne is severe, cystic and doesn't respond at all to anything else. My acne has only ever been moderate at the absolute worst, it’s very rare that I get cysts and by definition, it does respond to antibiotics. The fact that they don't get rid of it and it has come back worse in the past didn't seem to matter to them, they said that a response was a response and that was that. Couldn't help feel aggrieved by it as I know that people in other cities get to see dermatologists once they've tried antibiotics, and certainly in the States I would have been given Accutane like a shot, purely on the basis that the acne has carried on into adulthood and has a majorly negative impact on the quality of my life and mind-set, but it seems that doesn't carry any weight with my doctors.
Regarding the duration of the course, my experience led me to certainly believe that the acne builds up an tolerance after a long course. That's the opposite of what you were told of course, but my acne definitely didn't go into remission. I was on Lymecycline for nine months and my doctor didn't want to see me once during that time. I did phone half way through to ask if I needed to be seen and they said it wasn't necessary. I didn't taper off the course either so when it stopped dead after all that time, my skin went totally crazy for weeks. But if your doctor wants to see you after two months and review the situation, that's encouraging and suggests to me that they want to keep an eye on everything in order to make sure things don’t get worse afterwards. I bet you'll be seeing results by the time you go back so you might find you're keen to go for another two months at that point. I doubt that would cause any problems in terms of the acne coming back stronger because four months is about the right length of time in order to be able to properly assess how well it works. Then I guess she'd want to wait maybe a couple of months to see what your skin does once the antibiotics are fully out of your system.
Posted 10 December 2011 - 08:34 AM
Hopefully in a few weeks i'll start to see some changes... if not i guess theres other options to try.
Posted 29 February 2012 - 03:40 PM
Posted 01 March 2012 - 11:16 AM
I also had an annoying side affect that made the tablet repeat on me throughout the morning (I honestly wouldn't be able to tell you what the taste was) but I was sure it was the tablet but I just soldiered through that in the hope for clear skin.
When the Tetralysal was working for me I did have clear skin (I did combine it with Duac cream also) but unfortunately like Paul I had to stop and change tact. I drank milk quite a lot also as I'm a fiend for drinking water and I never found it to impair the efficiacy of the drug.
Since then I've been on ...
Tetralysal & Duac Cream (Built up a resistance)
Zineryt Topical Lotion (Not strong enough to get rid of my acne)
Doxycycline (Built up a resistance again)
Trimethoprim (Allergic reaction to this one so wouldn't be able to tell you if that one worked or not)
& now my derm is putting me on Accutane in May.
So in all honesty if this is your first go at attacking your acne then you've got alot of other options should it fail.
Just be positive and stick with the courses - things won't transform overnight and maybe keep a picture log so you can see the changes as that always helps me to see the difference.
Just my 2 cents
Posted 20 March 2012 - 04:22 AM
Valentines day (of all days) I went private and saw a dermatologist at a private hospital I was given a prescription of Lymecyclin, Zineryt Lotion and Adapelene gel. My doctor will not send me to a dermatologist either, I have also had to fund a private plastic surgeon to remove a lump which my doctor would not refer me.
When I was 21 I was on tetracycline I think 2/3 a day if I remember ( I can just about remember what I did last week let alone 7 years ago!) after being on these for a few months, I felt awful side effects I then discovered I was anaemic.
I have now been on these tablets for a few weeks, they make me feel so sick, anyone else have any side effects? My skin has cleared up a lot though. The dermatologist recommended I be on the tablets for 3 months and then maybe autumn time I would need another dose.
I am now using clean and clear cleanser which seems to help as well, after all the years of trying liz earle, dermalogica, ren, castor oils I read about she said stick to basic cleansers, moisturisers.
I don't know what is best have spots and feel 100% or have a clear face and feel constantly ill!
Posted 11 April 2012 - 08:09 AM